Hail, Larimer
- When
- September 14, 2:34 PM MST
- Where
- Larimer County, Ft Collins
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.583, -105.083
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 14, 1:53 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 253 PM MDT TUE SEP 14 2004 .SHORT TERM DISCUSSION...UPPER LEVEL TROUGH TO MOVE ACROSS AREA TONIGHT. WATER VAPOR LOOPS SHOWING VORT MAX OVER SOUTHWEST WYOMING WITH DISTANCE SPEED OF MOTION PLACING THIS DISTURBANCE INTO NORTHCENTRAL COLORADO BY 23Z. CONVECTION BEGINNING TO FIRE ACROSS MOUNTAINS AHEAD OF DISTURBANCE. FORECAST SOUNDINGS SHOW CAPE VALUES 1500-2000 J/KG ACROSS PLAINS BY 00Z. LATEST ACARS SOUNDINGS SHOW AIRMASS OVER PLAINS STILL CAPPED AT THIS TIME...BUT SHOULD BE DISSOLVED AS DISTURBANCE MOVES ACROSS. PLATTEVILLE PROFILER SHOWING DECENT SHEAR THROUGHOUT ATMOSPHERE. SURFACE OBS SHOW DENVER CYCLONE STARTING TO DEVELOP...MAY PROVIDE FOR FOCUS EAST OF DENVER METRO AREA. SO... POTENTIAL FOR SOME SEVERE STORMS STILL EXISTS...WITH BEST CHANCES EAST OF A GREELEY TO LIMON LINE WHERE THE BEST SHEAR...INSTABILITY AND MOISTURE RESIDES. SEVERE WATCH BOX RECENTLY ISSUED FOR MOST OF NORTHEAST PLAINS WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. CANNOT RULE OUT THE ISOLATED TORNADO DUE TO THE SHEAR. THINGS LOOK TO CLEAR AREA BY MIDNIGHT AS SUBSIDENCE BEHIND DISTURBANCE ENGULFS AREA. SURFACE FRONT STILL PROGGED TO MOVE ACROSS PLAINS AFTER 06Z AND LATEST MODELS HINT AT CONVECTIVE COMPLEX DEVELOPING SOMEWHERE EAST OF COLORADO. SO THERE COULD BE MORE LOW LEVEL MOISTURE OVER PLAINS THAT WHAT MODELS ARE SHOWING WHICH COULD RESULT IN FOG DEVELOPMENT. ON WEDNESDAY...A SUBSIDENT AIRMASS WILL BE OVER THE AREA. CROSS SECTIONS INDICATE LITTLE MOISTURE PRESENT WITH DIV-Q FIELDS SHOWING DOWNWARD FORCING THROUGH MUCH OF DAY. LOW LEVEL MOISTURE SHOULD BE SHUNTED EASTWARD...MAY BE HARD PRESSED TO SEE ANY CLOUD DEVELOPMENT. COOLER AIR TO FILTER IN BEHIND FRONT...WITH TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER THAN TODAYS READINGS. CURRENT MAX TEMPERATURE GRIDS LOOK ON TRACK. .LONG TERM DISCUSSION...SEE A GRADUAL WARMUP THU THROUGH SATURDAY AS DRY ZONAL FLOW ALOFT TRANSITIONS TO A SOUTHWESTERLY FLOW BY THE WEEKEND. SEE MTN TOP WINDS PICKING UP LATE WEDNESDAY AND THURSDAY MORNING WITH 30-40KT WLY FLOW PASSING THROUGH A 700-500MB LAYER OF MODERATELY STRONG STATIC STABILITY POSITIONED OVER THE FRONT RANGE. EXPECT MAX TEMPS ACROSS THE PLAINS TO REMAIN ABOVE AVERAGE WITH WARMEST READINGS ON SATURDAY WITH PROGGED 700 MB TEMP UP AROUND 14C. RHS SHOULD ALSO REMAIN ON THE LOW SIDE ESPECIALLY FOR BREEZY AREAS IN AND ALONG THE FRONT RANGE THURSDAY AND SATURDAY. NEXT...MODELS CONTINUE TO DEEPEN THE LARGE UPPER TROUGH PROGGED OVER THE WESTERN U.S. LATE IN THE WEEKEND. WESTERN POSITIONS OF THE FCST AREA MAY BEGIN TO SEE AN IMPACT FROM THIS UNUSUALLY COLD UPPER AIR SYSTEM WITH QPF GRIDS INDICATING LIGHT PCPN MTNS OVER MTN AREAS BY SUNDAY. MODELS SHOW THIS TROUGH AND ITS DEEP LAYER COLD AIR MOVING ACROSS COLORADO ON MONDAY AND BY TUESDAY THE TROUGH/S COLD BACK WASH OVER THE AREA. THICKNESS VALUES LOWER SIGNIFICANTLY WITH TROUGH PASSAGE AND EVEN LOW ENOUGH TO PRODUCE SNOW AT LOWER ELEVATIONS. BUT MATCHING UP THIS COLD AIR WITH MOISTURE MAY BE A BIT OF A CHALLENGE ESPECIALLY IF THE 700/500 MB LOW PASSES TO OUR NORTH AS THE MODELS NOW SHOW. FOR NOW WILL INTRODUCE A SLIGHT CHANCE OF PRECIP FOR LOWER ELEVATIONS MONDAY AND TUESDAY AND WILL REFRAIN FROM LOWERING TEMPS AS MUCH AS THE GRIDS MIGHT SUGGEST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1113 AM MDT TUE SEP 14 2004 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1113 AM MDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE NORTHEASTERN PLAINS DURING THE AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE EAST OF A GREELEY TO KIOWA LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL ROCKY MOUNTAINS WILL DESTABILIZE THE AIR MASS AND PRODUCE THE STORMS. THERE WILL BE ADEQUATE WIND SHEAR IN THE ATMOSPHERE FOR THE POTENTIAL OF SOME STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. D-L/MRB
The Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415435, 5415436, 5415437, 5415438, 5415439, 5415440, 5415441, 5415442, 5415443, 5415444, 5415445.